First of all I am new member called quirkey you will a little turltle for my photo because life is slow.
Since I had Gillian Barre Syndrome about 8 years ago and since then my feet and hands (especially my right which is know semideformed) are incrediable painful I am now on codine and tramadol to help keep the pain at bay. I also use medittion tapes to help any other help please
Gillian Barre Syndrome effects only 1 to 2 people per 100,000. I am sorry that you are one of them. If I understand this condition correctly the resulting residual weakness from the onset of the disease can last for several years.
Are you experiencing fatigue and weakness? I've read that one of problems that can linger following the onset of this disease is long-term recurrences of fatigue and feelings of exhaustion. It can leave you with pain in your extremities, tingling and muscle aches.
Codeine and Tramadol are two of the less potent pain medications and may not be sufficient in reducing or controlling your painful symptoms. Have you discussed adding stronger and possibly long acting pain medications to your current regime with your prescribing physician? If not I would do so. Life is too short to struggle any more than we have with chronic pain. None of us are crazy about taking opiates on a daily basis but the alternatives are even less desirable.
I certainly do not think that "pills" are the answer to all our pain issues. Indeed they should not be the first choice. I think that acupuncture, massage, exercise, herbal supplements and other similar or holistic approaches can be beneficial and in my opinion should be considered in the over all plan of care. I am glad that you have included meditation. Have you tried anything else? I also beleive that when all else fails or if those other remedies are simply not adequate in controlling your pain, medications should be included.
Are you being seen by a physical therapist periodically to maintain range of motion and function in your affected extremities? If not I would also discuss the possibility of adding PT with your PCP...or better yet a treating neurologist.
On a side note, your little turtle is cute. Isn't it strange how we see a pic, an object or something similar that depicts how we feel about ourselves or our pain....in your case you said, "slow." I also just changed my avatar to what I felt better represented me.
We'll look forward to hearing from you. I am hopeful that you will become active in our community. If you have additional questions or comments please feel free to post them. I wish you the very best and hope that you will find a more effective treatment plan.
Thank You for your kind words, yes I am constantly tired and have to push myself to things at home. I am alone at home my husband goes to work I have a occasionally visitor but when they find out that I am to tired to go out at night late, I go to a disable club wed day but by time I come home I am in tears because after 3hrs fun art,etc I am tired. The pain that I controlled comes back so no choice but bed and codeine. I take a lot of medication as I suffer from epilepsy, Ending of GBS(Guillain Barrie Syndrome) Liver cirrhosis(not though drink they think bile they call it cryptiptic cirrhosis i.e they don't know.
They know longer see me re GBS as they said there was nothing they could do. Also my liver they say nothing keep an eye on it no drink(which I don't) Transplant possibility, otherwise eventually death.
As a book I reading says Worry does not empty tommorrow of its sorrow. It empties today of its strength. - Corri Ten Boom
I have gone to gp and gone back on gabapentin nut it does not help much. I am massaging them soaking them, mediating telling them that they are normal. When we move to our new place and I am going to try acupuncture. They might even help my liver who knows what is out there
It's good to hear from you. You have an over flowing plate. I am sorry that the gabapentin does not work for you. As you know i can take time and higher doses to be effective. I hope that will be true for you.
Codeine is such a weak opiate. If everything you are trying is not effective I would certainly discuss adding stronger medications with your PCP.
Chronic pain can keep us isolated. It's difficult to be out and about when you are so fatigued and have pain. I always feel like I am holding everyone back so often I stay home. So I do know what you are talking about and my heart goes out to you.
Please continue to post and let you know us how you doing.
Do this yog pranayam techniques, and it will help to ease the pain and your other symptoms.Do it with concentration, as it is a holistic approach.Review your medication, once you start to experience the benefits of pranayam.
Build up your timing gradually.If you feel tired or dizzy, stop and resume after one minute.
Kapalbhati -(Do it before eating) Push air forcefully out through the nose about once per second. Stomach will itself go in(contract in). The breathing in(through the nose) will happen automatically. Establish a rhythm and do for 20 to 30 minutes twice a day. Children under 15 years – do 5 to 10 minutes twice a day.
Not for pregnant women. Seriously ill people do it gently.
Anulom Vilom –
Close your right nostril with thumb and deep breath-in through left nostril
then – close left nostril with two fingers and breath-out through right nostril
then -keeping the left nostril closed deep breath-in through right nostril
then - close your right nostril with thumb and breath-out through left nostril.
This is one cycle of anulom vilom.
Repeat this cycle for 15 to 30 minutes twice a day.
Children under 15 years – do 5 to 10 minutes twice a day.
You can do this before breakfast/lunch/dinner or before bedtime or in bed.Remember to take deep long breaths into the lungs.You can do this while sitting on floor or chair or lying in bed.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.